



IDEA Fiscal Forum 2022: Advancing Resilience, Recovery, and Opportunity

Agenda for the Online Part C Program (Draft) March 14–17, 2022

Hosted by CIFR, the mission of the **IDEA Fiscal Forum (IFF)** is to provide opportunities for Part C coordinators, state directors of special education, and IDEA fiscal specialists to build knowledge and capacity by connecting and sharing with peers on critical IDEA fiscal issues.

Monday, March 14, 12:00-5:00 p.m. ET

Time (ET)	Activity
12:00 p.m. (105 min.)	IFF 2022 Welcome and Conference Kickoff Opening Plenary (75 min.): Learn the history of federal IDEA Part C funding and the overarching and complex issues that Part C programs face with funding, fiscal data tracking, and communicating about budgets, and why robust fiscal systems are important for serving children and families.
1:45 p.m. (15 min.)	Break
2:00 p.m.	Concurrent Interactive Breakout Sessions 1
(90 min.)	 1A: Introduction to Part C Fiscal Requirements: Laying a Solid Foundation This session will provide foundational information about the Part C federal regulations that are key to developing the Part C grant budget and the use of federal funds. Presenters from CIFR, OSEP, and states will give an introductory-level overview of the relevant fiscal requirements and key EDGAR and Uniform Guidance regulations. 1B: Foundations of Fiscal Data Collection, Reporting, and Tracking This session will provide a foundational understanding of IDEA requirements for collecting and reporting fiscal data. It will also provide a framework for ways in which these data might be collected. State presenters will share how they collect, track, and report their data.





Time (ET)	Activity
3:30 p.m.	Break
(15 min.)	
3:45 p.m.	Concurrent Interactive Breakout Sessions 2
(75 min.)	2A: Overview of IDEA Fiscal Concepts and Terminology
	This session will provide participants with an overview of key fiscal concepts and terminology that are essential for understanding the Part C grant budget. Learn about terminology used in the grant application budget, the Finance Glossary, and the Grant Award Notification (GAN) as well as resources that support a common understanding.
	2B: A Deep Dive Into Fiscal Data Collection, Reporting, and Tracking
	In this peer-to-peer learning and discussion session, participants will learn how other states collect, validate, process, and use different kinds of fiscal data. Participants will reflect on and discuss their own fiscal systems, including strengths, needs, and challenges. Participants will assess and enhance their own fiscal data collection processes and use data to support their unique early intervention system.
5:00 p.m.	Adjourn

Tuesday, March 15, 12:30-5:00 p.m. ET

Time (ET)	Activity
12:30 p.m.	Plenary Session: IDEA and Equity Within Part C
(75 min.)	Opening remarks on equity by OSEP Director Valerie Williams will be followed by a panel discussion with national and state leaders. This session will help states consider how their different funding sources can be used to support a more equitable early intervention system and the role of equity as a cornerstone of state technical assistance activities and strategies.
1:45 p.m. (15 min.)	Break





Time (ET)	Activity
2:00 p.m.	Concurrent Interactive Breakout Sessions 3
(90 min.)	3A: Part C Fiscal Requirements: Using Lessons Learned to Improve Your System This session will examine common Part C fiscal issues identified through grant applications, monitoring findings, and audits. Lessons learned from these issues will help lead agencies (LA) to proactively identify strategies to strengthen infrastructure and provide strong oversight of Part C grant awards, ameliorating the risk to the LA. A panel discussion and opportunity for question and answer will provide participants with a deeper understanding of potential issues and strategies to resolve. 3B: Using Fiscal Data to Address Needs and Improve Outcomes Presenters from CIFR and a state will walk participants through the process of identifying the fiscal data they can access, what additional data they may need, approaches to data analysis, and how to use that analysis for decision-making to improve outcomes.
3:30 p.m. (15 min.)	Break
3:45 p.m.	Concurrent Interactive Breakout Sessions 4
(75 min.)	4A: To Subgrant or Not to Subgrant: What Exactly Is the Question?
	What is the most recent guidance on subgrants and what resources are available to support states deciding whether to subgrant? CIFR staff will preview an upcoming resource on this provision. OSEP staff will present background information on subgranting, steps and timelines states should consider when planning to implement subgranting, and implications for general supervision responsibilities.
	4B: Tracking and Forecasting Part C Revenue and Expenditures
	This session will help state leaders understand methods for tracking revenue and expenditures for all funding sources, including Medicaid and private insurance, and how to use that information to forecast needed resources to support the early intervention system. Presenters from CIFR, ITCA, and states will help participants understand how different funding sources are used across the states and explore how equitably the funds are allocated.
5:00 p.m.	Adjourn





Wednesday, March 16, 12:30-5:00 p.m. ET

Time (ET)	Activity
12:30 p.m. (75 min.)	Plenary Session: Federal Opportunities to Enhance Equitable and Inclusive Early Childhood Systems
	This opening session will highlight several funding opportunities across the federal landscape toward advancing equitable and inclusive systems for infants and toddlers and their families. The panel will describe different initiatives focusing on fiscal resources and opportunities for cross-sector collaboration.
1:45 p.m.	Break
(15 min.)	
2:00 p.m.	Concurrent Interactive Breakout Sessions 5
(90 min.)	5A: Working with Local Programs and Local Program Fiscal Data
	This session will offer foundational information to support working with local programs and local program fiscal data. Through this session, participants will increase their understanding of Part C requirements and how collecting and reporting local fiscal data facilitates leading a state Part C system and assuring compliance. State presenters will share their experiences initiating and improving processes for collecting and using local fiscal data to enhance understanding of local operations.
	5B: Early Intervention Data Systems for Fiscal Needs
	With the recent availability of the American Recovery Plan funds, many states are considering data system enhancements. This session will provide a brief overview of the critical questions specific to funding and expenditures that a quality state data system for early intervention should include. The session will include breakout groups to discuss current state data system capacity and strategies to enhance state data system capabilities to reflect quality data systems.
3:30 p.m.	Break
(15 min.)	





Time (ET)	Activity
3:45 p.m.	Concurrent Interactive Breakout Sessions 6
(75 min.)	6A: Communicating the Part C Budget to Different Stakeholders
	This session highlights lessons learned from CIFR Community of Practices (CoPs) about the IDEA provisions for Part C state budgets. Presenters will discuss the need for engaging the State Interagency Coordinating Council, as well as targeting other key stakeholders. CIFR and state presenters will spotlight important Part C fiscal tools and share experiences in engaging with and getting feedback from key stakeholders.
	6B: Using a Part C Budget Calculator
	This session will preview an upcoming budget calculator in development by CIFR. Presenters will highlight some key features of the proposed tool for tracking, recording, calculating, and reporting current federal Part C grant funds over 27 months. One state will share how it has utilized an early version of the calculator in its grant management process.
5:00 p.m.	Adjourn

Thursday, March 17, 1:00-5:00 p.m. ET

Time (ET)	Activity
1:00 p.m.	Plenary Session: Using Federal IDEA Funds for CSPD Activities to Advance
(75 min.)	Resilience, Recovery, and Opportunity
	Hear from national leaders about innovative ways states make use of IDEA Part C funds to advance resilience, recovery, and equitable opportunities specifically through their Comprehensive System of Professional Development (CSPD) initiatives.
2:15 p.m.	Break
(15 min.)	





Time (ET)	Activity
2:30 p.m. (90 min.)	Concurrent Interactive Breakout Sessions 7 7A: Beyond Monitoring: Using the Fiscal Single Line of Responsibility (SLOR) Protocol to Ensure IDEA Part C Use of Funds Compliance This session will provide strategies for using the Fiscal SLOR Protocol to ensure that IDEA Part C requirements related to use of funds are met in the state. Participants will hear from OSEP and fellow colleagues about the ways that they have used the Fiscal SLOR Protocol. Presenters will share how the SLOR is used to guide fiscal oversight of the funds budgeted in the Part C grant. 7B: Discussions on Recovery Funds
4:00 p.m.	Adjourn